Alert archive / Wyoming / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS Riverton, WY

March 8, 20218 counties in Wyoming

NWS Riverton, WY issued this winter storm watch at Mar 8, 2021, 3:50 AM MST for 8 counties in Wyoming. It took effect at Mar 9, 2021, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2021, 3:50 AM MST (10:50 UTC)
In effect from
Mar 9, 2021, 8:00 PM MST
Expired
Mar 9, 2021, 3:09 AM MST
In force
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 41 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2021-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2021-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3465 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS45 KRIW 081050
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
350 AM MST Mon Mar 8 2021

...Significant snowfall possible Tuesday night and Wednesday...

.A weather system will move through Wyoming Tuesday night and
Wednesday. It will bring snow and colder temperatures to areas 
along and east of the continental divide. 

WYZ019-020-022-090000-
/O.NEW.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-
Including the cities of Jeffrey City and Casper
350 AM MST Mon Mar 8 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Moderate to Heavy snow is possible. Total snow
  accumulations of 4 to 8 inches is possible. 

* WHERE...Green Mountains and Rattlesnake Range, Natrona County
  Lower Elevations, and Casper Mountain. 

* WHEN...Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. The 
  hazardous conditions would impact the Wednesday morning commute.

* ADDITIONAL DETAILS...Interstate 25 and other major highways will
  be impacted by this storm. Allow extra time to reach your
  destination. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ010-011-090000-
/O.NEW.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Northeast Johnson County-Southeast Johnson County-
Including the cities of Buffalo and Kaycee
350 AM MST Mon Mar 8 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Moderate to Heavy snow is possible. Total snow
  accumulations of 4 to 7 inches is possible. 

* WHERE...Johnson County Lower Elevations.

* WHEN...Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. The 
  hazardous conditions would impact the Wednesday morning commute.

* ADDITIONAL DETAILS...Interstate 25 and 90, as well as other
  major highways, will be impacted by this storm. Allow extra 
  time to reach your destination. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ007>009-090000-
/O.NEW.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-
350 AM MST Mon Mar 8 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Moderate to Heavy snow is possible. Total snow
  accumulations of 6 to 12 inches is possible.

* WHERE...Owl Creek and Bridger Mountains, Bighorn Mountains 
  West and Bighorn Mountains Southeast.

* WHEN...From Tuesday night through Wednesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions would impact the Wednesday morning commute over the 
  mountains passes through the Bighorn mountains.

* ADDITIONAL DETAILS...Allow extra time to reach your destination. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ015-018-090000-
/O.NEW.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Wind River Mountains East-Lander Foothills-
Including the city of Lander
350 AM MST Mon Mar 8 2021

...WINTER STORM WATCH IN EFFECT FROM TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Moderate to Heavy snow is possible. Total snow
  accumulations 4 to 6 inches is possible in the Lander area.
  Snowfall of 5 to 9 inches is possible in the mountains.

* WHERE...East Slopes of Wind River Mountains and Lander 
  Foothills.

* WHEN...From Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. The
  hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...The Red Canyon area up to South Pass will
  be impacted by this storm. Allow extra time to reach your
  destination. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
2 follow-up statements
537 
WWUS45 KRIW 082044
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
144 PM MST Mon Mar 8 2021

...Significant Snowfall Possible Tuesday Night and Wednesday...

.A weather system will move northeast across Wyoming Tuesday 
night and Wednesday. Colder temperatures and widespread snow are
expected in areas along and east of the Continental Divide.

WYZ019-020-022-091400-
/O.CON.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-
Including the cities of Jeffrey City and Casper
144 PM MST Mon Mar 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow accumulations
  of 4 to 8 inches in the lower elevations and 8 to 12 inches on
  Casper Mountain.

* WHERE...Green Mountains and Rattlesnake Range, Natrona County 
  Lower Elevations, and Casper Mountain.

* WHEN...Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...Interstate 25 and other major highways 
  will be impacted by this storm. Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

WYZ010-011-091400-
/O.CON.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Northeast Johnson County-Southeast Johnson County-
Including the cities of Buffalo and Kaycee
144 PM MST Mon Mar 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Moderate to heavy snow is possible. Total snow
  accumulations of 4 to 7 inches in southern Johnson County, with
  generally 2 to 4 inches expected around Buffalo and the I-90
  corridor.

* WHERE...Johnson County Lower Elevations.

* WHEN...Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...Interstates 25 and 90, as well as other 
  major highways, will be impacted by this storm. Allow extra 
  time to reach your destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

WYZ007>009-091400-
/O.CON.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-
144 PM MST Mon Mar 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible with the potential for 6
  to 12 inch accumulations.

* WHERE...Owl Creek and Bridger Mountains, Bighorn Mountains 
  West and Bighorn Mountains Southeast.

* WHEN...From Tuesday night through Wednesday afternoon.

* IMPACTS...Travel could be very difficult at time over Granite
  and Powder River passes. The hazardous conditions would impact
  travelers in the Bighorn Range.

* ADDITIONAL DETAILS...Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

WYZ015-018-091400-
/O.CON.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
Wind River Mountains East-Lander Foothills-
Including the city of Lander
144 PM MST Mon Mar 8 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. There is the potential
  for total snow accumulations of 4 to 6 inches around Lander and
  5 to 9 inches over the central and southern portions of the Wind
  River Range.

* WHERE...East Slopes of Wind River Mountains and Lander 
  Foothills.

* WHEN...From Tuesday night through Wednesday afternoon.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...The Red Canyon area up to South Pass will 
  be impacted by this storm. Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
655 
WWUS45 KRIW 091009
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
309 AM MST Tue Mar 9 2021

...Significant Snowfall Expected Tonight and Wednesday...

.A weather system will move northeast across Wyoming late this
afternoon through Wednesday. Colder temperatures and widespread 
snow are expected in areas along and east of the Continental 
Divide.

WYZ011-020-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WS.W.0006.210310T0300Z-210311T0000Z/
Southeast Johnson County-Natrona County Lower Elevations-
Including the cities of Kaycee and Casper
309 AM MST Tue Mar 9 2021

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
MST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches.

* WHERE...Southeast Johnson County and Natrona County Lower 
  Elevations.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...Interstate 25 and other major highways 
  will be impacted by this storm. Allow extra time to reach your 
  destination..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ019-022-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Green Mountains and Rattlesnake Range-Casper Mountain-
Including the city of Jeffrey City
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 inches,
  with localized ares up to 9 inches in the eastern Green 
  Mountains. Casper Mountain will see 7 to 11 inches.

* WHERE...Green Mountains and Rattlesnake Range and Casper 
  Mountain.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ015-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Wind River Mountains East-
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 6 to 10 
  inches.

* WHERE...Wind River Mountains East.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...The Red Canyon area up to South Pass will 
  be impacted by this storm. Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ018-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Lander Foothills-
Including the city of Lander
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Lander Foothills.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...The Red Canyon area up to South Pass will 
  be impacted by this storm. Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ007>009-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 10 
  inches.

* WHERE...Owl Creek and Bridger Mountains, Bighorn Mountains 
  West and Bighorn Mountains Southeast.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Travel could be very difficult at time over Granite
  and Powder River passes. The hazardous conditions would impact
  travelers in the Bighorn Range.

* ADDITIONAL DETAILS...Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ010-100000-
/O.UPG.KRIW.WS.A.0003.210310T0300Z-210311T0000Z/
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Northeast Johnson County-
Including the city of Buffalo
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 3 
  inches.

* WHERE...Northeast Johnson County.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...Interstates 25 and 90, as well as other 
  major highways, will be impacted by this storm. Allow extra 
  time to reach your destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ016-017-100000-
/O.NEW.KRIW.WW.Y.0018.210310T0300Z-210311T0000Z/
Upper Wind River Basin-Wind River Basin-
Including the cities of Dubois, Riverton, and Shoshoni
309 AM MST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Wind River Basin.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery or snow covered road conditions. 
  The hazardous conditions would impact the Wednesday morning 
  commute.

* ADDITIONAL DETAILS...Allow extra time to reach your 
  destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 10:34 PM MST, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 7, 10:34 PM MST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1034 PM MST Sun Mar 7 2021

.SHORT TERM...(This evening through Monday night)
Issued at 123 PM MST Sun Mar 7 2021

As has been the story for the last several days, ridging exists over
the region with dry conditions and mostly clear skies. Breezy
conditions exist in the usual areas from Rock Springs to Casper and
towards Buffalo, but winds are not nearly as breezy as yesterday.
Tomorrow will see very similar conditions as today. Not really much
to talk about in the first 24 hours of the forecast. Temperates
tomorrow will be warmer than today with highs in the 60s across the
basins east of the Divide and 40s and 50s west of the Divide. Breezy
winds will increase again tomorrow afternoon due to the tightening
of the gradient with the next trough moving into the region.

This trough has two main pushes of energy. The first will bring snow
showers to the west beginning Monday late afternoon and continuing
into Tuesday morning. Timing between models is pretty much in line
with this, however, amounts are still very uncertain. The pattern
change, combined with the fact this system is very disorganized, is
keeping the models in a general state of confusion. Initial thoughts
across the west for this first part of this system is generally less
than an inch in the valleys and one to three inches in the higher
elevations with up to four inches possible on the higher peaks of the
Tetons and Gros Ventres. The other thing to mention is winds, which
will increase Monday afternoon, mainly across the Wind Corridor. Not
looking at high wind at this time, however, will monitor for a
possible SPS or isolated high wind event. The likely areas for
strong, gusty winds are Lander and South Pass/Red Canyon, Casper,
and Cody. NAM 700mb flow increases to 50 to 55kts by late Monday
afternoon. The saving grace here is the fact that the dynamics
should hold back until around sunset, when the mixed layer is not
conducive to high wind events. If the dynamics move in earlier than
expected, this is when a high wind event could be possible. For now,
stayed with guidance and put strong, but not high winds in the
grids.

The next push of this system will come Tuesday afternoon into
Wednesday and will be discussed more in detail in the extended
forecast period.

.LONG TERM...(Tuesday through Sunday)

Tuesday will be unsettled across the west, as a
cold front is progged by the models to continue to move slowly east
across western sections of the forecast area between Tuesday and
Tuesday afternoon. Model QPF totals indicate with around a quarter
of an inch of precip expected, which should correlate well with snow
amounts in the southwestern mountains reaching the two to four inch
with some isolated high amounts expected, with mainly just light
accumulations across the rest of the western sections of the
forecast area. It will be mainly dry with the exception of some
upslope snow expected across the Big Horn mountains by late Tuesday
afternoon. Highs on Tuesday will be mainly in the 40s to around 50
east of the Divide and in the 30s across western Wyoming.

Between Tuesday night and Wednesday, an area of low pressure will
form along the frontal boundary between northeast Utah and northwest
Colorado and is progged by the models to move northeast into
central Wyoming by 12Z Wednesday. A decent amount of low level
moisture and model QPF values around a quarter of an inch are
expected across a good portion of the area through Wednesday. The
models continue to indicate that the band of heavier snow will be
lined up from southwest to northeast from central Sweetwater
county to central Johnson county. This is mainly due to upper
level dynamics and a jet couplet that occurs from 06Z Wed through
18Z Wed. The west and far northern sections of the forecast area
can expect only scattered and mainly light snow from Tuesday night
through Wednesday. High temps will be in the 30s for the most
part on Wednesday. The light snow will end on Wednesday night as
the system shifts east of the region.

Thursday through Saturday should remain generally dry across much of
the forecast area. Highs temps will be in the 30s and 40s for
Thursday. Models have Friday and Saturday being dry with a
slow warming trend into next weekend, with milder high temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1033 PM MST Sun Mar 7 2021

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions with variable mid and high level cloudiness are
expected at area terminals through the period. Windy southwest
wind will develop at KCPR by midday. KCOD and KLND have the
potential for low-level wind shear overnight with some strong
winds likely mixing down at times at both terminals. A strong
Pacific cold front will push eastward with strong west to
northwest developing at KCOD and KRIW by around 09Z Tuesday.

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

VFR conditions with considerable high-level cloudiness expected
through about 00Z Tuesday. Precipitation is expected to break out
across the far west between 01Z and 03Z. Although the
precipitation could begin as rain, it will turn quickly to snow.
KJAC will be the main terminal most impacted by this snow with a
period of 2 to 4 hours of IFR conditions expected. Farther
southeast including the KBPI and KPNA terminals, will have VCSH in
each terminal as confidence is relatively low on the extent/timing
of the snow at those terminals. KRKS is expected to remain
dry through the TAF period. Strong west to northwest winds are
expected late Monday night as a Pacific cold front pulls across
the area. Western mountains will become obscured between
00Z and 03Z Tuesday, and remain so through the forecast period.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued AT 123 PM MST Sun Mar 7 2021

Continuing dry and mainly quiet conditions through tomorrow. Breezy
conditions exist across the usual areas this afternoon, and will
diminish after sunset. Temperatures will also continue to be much
above normal today and tomorrow. Monday afternoon will see south to
southwest winds increase across the Wind Corridor as well as South
Pass and Lander Foothills and the Cody Foothills. Winds will be
strong by late Monday afternoon but are not expected to meet high
wind criteria at this time. Monday late afternoon and overnight will
see scattered snow showers across the west, but accumulations will
be low. Tuesday afternoon into Wednesday will see a decent push of
moisture across most of the region. The most favorable area for
snowfall will be from South Pass into Johnson County Wednesday
morning. Some of the precipiation may fall as rain or rain mixed
with snow, before becoming all snow. Much of the snow that falls
will melt quickly due to the warm temperatures.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Fisher
LONG TERM...Troutman
AVIATION...Murrell
FIRE WEATHER...Fisher
Hazardous weather outlook, Mar 7, 2:01 PM MST, 13 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
201 PM MST Sun Mar 7 2021

WYZ001>020-022>030-082100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
201 PM MST Sun Mar 7 2021

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...This Afternoon and Tonight.

Elevated fire weather in central Wyoming due to gusty winds and
low humidity in the afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...Elevated fire weather is expected in parts of central
and southern Wyoming due to gusty winds and low humidity in the
afternoon.

Tuesday night and Wednesday...There will be an increasing chance
of snow along and east of the continental divide. Significant
snowfall is possible in some places.

.SPOTTER INFORMATION STATEMENT...

Nearby

Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.